Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 3, 2014, 2:18 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 3, 2014, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 2:34 PM EDT | TSTM WND DMG | Montgomery, MA | TREE DOWN ON RUSSELL ROAD |
| Jul 3, 2:34 PM EDT | HAIL 1 | Montgomery, MA | |
| Jul 3, 3:00 PM EDT | TSTM WND DMG | Holyoke, MA | TREE ON WIRES ON BASSETT ROAD |
| Jul 3, 3:00 PM EDT | HAIL 0.75 | Easthampton, MA | |
| Jul 3, 3:06 PM EDT | TSTM WND DMG | Westfield, MA | MANY TREES DOWN ON NORTH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS51 KBOX 031818
SVRBOX
MAC013-015-031900-
/O.NEW.KBOX.SV.W.0025.140703T1818Z-140703T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 300 PM EDT
* AT 217 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER MONTGOMERY...OR NEAR
WESTFIELD...AND WAS MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH
HADLEY...EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...
HADLEY...HATFIELD...WILLIAMSBURG...HUNTINGTON...RUSSELL...
WESTHAMPTON...WHATELY...CHESTER...BLANDFORD AND CHESTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4245 7274 4245 7270 4241 7270 4242 7259
4242 7257 4228 7241 4210 7282 4224 7297
TIME...MOT...LOC 1817Z 232DEG 13KT 4220 7286
$$
KJC1 follow-up statement
315
WWUS51 KBOX 031835
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT THU JUL 3 2014
MAC013-015-031900-
/O.CON.KBOX.SV.W.0025.000000T0000Z-140703T1900Z/
HAMPDEN MA-HAMPSHIRE MA-
235 PM EDT THU JUL 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL HAMPDEN AND SOUTH CENTRAL HAMPSHIRE COUNTIES...
AT 235 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SOUTHAMPTON...OR 7 MILES NORTH OF
WESTFIELD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...HADLEY...
HATFIELD...WILLIAMSBURG...HUNTINGTON...WESTHAMPTON...WHATELY...
CHESTERFIELD AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS IS A VERY DANGEROUS SITUATION! THIS STORM HAS A HISTORY OF
PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. MOVE INSIDE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4245 7274 4245 7270 4241 7270 4242 7259
4242 7257 4228 7241 4217 7278 4224 7288
TIME...MOT...LOC 1835Z 232DEG 13KT 4224 7279
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:10 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 3, 11:10 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1110 AM EDT THU JUL 3 2014
.SYNOPSIS...
VERY MOIST AND RATHER UNSTABLE AIR MASS AHEAD OF A SLOW MOVING FRONT
WILL SET THE STAGE FOR SCATTERED SHOWERS AND THUNDERSTORMS INTO
THIS EVENING...ESPECIALLY ACROSS THE WESTERN HALF OF THE AREA.
MORE WIDESPREAD SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
ARE EXPECTED FRIDAY. TROPICAL STORM ARTHUR WILL PASS SOUTHEAST OF
OUR REGION FRIDAY NIGHT INTO SATURDAY HAVING A SIGNIFICANT IMPACT
ON THE MARINE COMMUNITY. HIGH PRESSURE THEN BUILDS OVER NEW
ENGLAND WITH FAIR AND DRY WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM VERY HUMID AIRMASS WITH DEWPOINTS IN THE LOWER 70S. MORE
CLOUDS AROUND THAN WAS THE CASE YESTERDAY SO TEMPS ARE EXPECTED TO
TOP OUT IN THE 80S. BUT SB CAPES ARE ALREADY TO 1000 J/KG AND MAY
GROW LARGER.
MAIN ISSUES FOR TODAY CONTINUE TO BE SEVERE POTENTIAL AND FLASH
FLOOD POTENTIAL. SBCAPES FORECAST AT 1500 TO 2000 J/KG THIS
AFTERNOON AND OTHER CONVECTIVE INDICES INDICATE AT LEAST MODERATE
INSTABILITY COMBINED WITH 0-6 KM SHEAR 35 TO 40 KT GENERALLY CT
VALLEY AND WEST. MOST OF INTERIOR SOUTHERN NEW ENGLAND IS IN A
SLIGHT RISK AREA. DO NOT THINK ENOUGH FOCUS FOR A WIDESPREAD
OUTBREAK BUT COULD SEE A FEW STRONG TO SEVERE TSTMS W OF A LWM-
ORH-IJD LINE. WITH REGARD TO FLASH FLOOD POTENTIAL...SURFACE
FRONTAL BOUNDARY AND UPPER RIGHT ENTRANCE REGION OF JET GRADUALLY
APPROACHING BUT STILL W OF OUR CWA. HOWEVER...AS WAS THE CASE
YESTERDAY...HAVE HIGH PWATS NEAR 2 INCHES AND POTENTIAL EXISTS FOR
VERY HIGH RAFL RATES WITH RISK OF 2 OR 3 CELLS PASSING OVER AN
AREA IN SUCCESSION. FLASH FLOOD WATCH CONTINUES IN WESTERN MASS
AND SOUTHWEST NH WHICH ARE CLOSER TO THE FOCUSING MECHANISMS. THIS
AREA ALSO HAD THE HEAVIER RAINFALL YESTERDAY. WE MAY NEED TO
EXPAND THE WATCH EAST AND SOUTH DURING THE AFTERNOON AS CONVECTION
GEARS UP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
WILL BE WARM AND MUGGY WITH MOST LOW TEMPS VERY HIGH 60S TO LOWER
70S. EXPECT FAIRLY WIDESPREAD LOW CLOUDINESS AND AREAS OF FOG SE
COASTAL SECTIONS AND PERHAPS CT VALLEY. MAY HAVE A SEVERE THREAT
EARLY BUT MAIN ISSUE FOR TONIGHT WILL BE RISK OF MORE DOWNPOURS.
HAVE SET THE FLASH FLOOD WATCH TO GO UNTIL MIDNIGHT. AFTER
MIDNIGHT...CONSENSUS OF MODELS POINT TO START OF WHAT MAY EVOLVE
INTO THE MAIN HEAVY RAIN EVENT FOR A LARGER PART OF OUR AREA.
ANTICIPATING LATE TONIGHT FOR THE RIGHT ENTRANCE REGION OF THE
UPPER JET TO BECOME A BIGGER PLAYER ALONG WITH APPROACH OF THE
SURFACE FRONTAL BOUNDARY AND ASSOCIATED LOW LEVEL MOISTURE
CONVERGENCE. IN ADDITION...THINK WE MAY SEE PLUME OF MOISTURE FROM
ARTHUR WORKING ITS WAY ALONG THE MID ATLC COASTAL PLAIN INTO
SOUTHERN NEW ENGLAND...PERHAPS INITIALLY CT AND THEN SPREADING
EASTWARD TOWARD MORNING. NOT REAL CONFIDENT YET JUST HOW THIS WILL
PLAY OUT BUT THINK MAY SEE MORE ORGANIZED BAND OR BANDS OF HEAVY
SHOWERS/EMBEDDED TSTMS DEVELOP SW TO NE INTO SOUTHERN NEW ENGLAND
LATE TONIGHT/EARLY FRIDAY.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* TROPICAL STORM ARTHUR LIKELY TO PASS SOUTHEAST OF US FRI NIGHT-SAT
* HIGH PRESSURE RETURNS FOR THE WEEKEND
* INCREASING HEAT AND HUMIDITY EARLY NEXT WEEK
HAVE SPENT THE MAJORITY OF TIME ON THE FRIDAY TO SATURDAY TIME FRAME
FOCUSING ON ARTHUR DUE TO LIMITED RESOURCES. A BLEND OF AVAILABLE
MODEL GUIDANCE APPEARS ADEQUATE IN FAIRLY QUIET WEATHER LATE THIS
WEEKEND INTO EARLY NEXT WEEK.
THE MODELS ARE IN DECENT AGREEMENT ON THE GENERAL SYNOPTIC PATTERN
AS WELL AS THE TRACK OF ARTHUR. HOWEVER...THERE ARE STILL
DIFFERENCES IN BOTH TRACK AND INTENSITY. THE 03/00Z GFS IS THE
FARTHEST NORTHWEST TRACK...PASSING JUST BARELY SOUTH OF THE 40/70
BENCHMARK LATE FRIDAY NIGHT INTO SATURDAY MORNING. THE 03/00Z NAM
IS THE FARTHEST OUTSIDE THE BENCHMARK AND THE 03/12Z ECMWF LAYS IN
BETWEEN AND IS THE CLOSEST TO THE NATIONAL HURRICANE CENTER
FORECAST. THIS TRACK BRINGS ARTHUR NORTHEAST FROM THE CAROLINAS...
PASSING ABOUT 50 MILES SOUTHEAST OF THE 40/70 BENCHMARK. THE NHC
TRACK ALSO IS REASONABLY WELL MODELED BY THE 03/12Z GEFS MEAN AND
THE OTHER GLOBAL MODELS. NEEDLESS TO SAY...THERE IS STILL SOME
UNCERTAINTY ON THE EXACT IMPACTS ARTHUR WILL HAVE ON SOUTHERN NEW
ENGLAND.
FRIDAY /8 AM TO 8 PM/...SHOWERS AND THUNDERSTORMS ARE LIKELY TO
CONTINUE ACROSS SOUTHERN NEW ENGLAND THROUGH THE MORNING AND INTO
THE EARLY AFTERNOON AT LEAST AS A COLD FRONT MARCHES THROUGH
SOUTHERN NEW ENGLAND. THERE REMAINS PLENTY OF MOISTURE IN THE
REGION AS TROPICAL MOISTURE CONTINUES TO GET FED UP THE EAST COAST
FROM ARTHUR. THE QUESTION REMAINS HOW MUCH INSTABILITY WILL REMAIN
AFTER TWO DAYS OF THUNDERSTORMS /WEDNESDAY AND THURSDAY/. MODELS ARE
INDICATING SOME MODEST INSTABILITY REMAINING BUT MUCH WILL REMAIN
UNCERTAIN UNTIL WE SEE WHERE THUNDERSTORMS OCCUR TODAY. THE DAYTIME
PERIOD IS NOT EXPECTED TO BE A WASHOUT THOUGH. THERE WILL BE
PERIODS OF DRY WEATHER...THOUGH IT WILL BE OVERCAST AND VERY MUGGY.
ARTHUR WILL MAKE HIS WAY UP THE EAST COAST DURING THE DAY FRIDAY.
HOW QUICKLY HE MOVES UP TOWARDS SOUTHERN NEW ENGLAND DEPENDS UPON
HOW HE INTERACTS WITH THE MID LEVEL TROUGH MOVING TOWARDS SOUTHERN
NEW ENGLAND FROM THE GREAT LAKES. AT THE MOMENT...MODELS INDICATE
HE WILL BE JUST EAST OF THE DELMARVA PENINSULA BY 8 PM. WE SHOULD
ALREADY BE SEEING SOME RAIN FROM ARTHUR...DEPENDING ON TRACK...
MAINLY ACROSS RI AND SE MA.
FRIDAY NIGHT /8 PM TO 8 AM/...WHAT IS FORECAST TO BE HURRICANE
ARTHUR BY THIS POINT WILL MAKE HIS CLOSEST PASS TO SOUTHERN NEW
ENGLAND SOMETIME DURING THE OVERNIGHT PERIOD. AS DISCUSSED ABOVE...
THERE IS SOME UNCERTAINTY WITH THE EXACT TRACK. HOWEVER...THE
CURRENT FORECAST TRACK OF THE STORM /PASSING ABOUT 50 MILES
SOUTHEAST OF THE 40/70 BENCHMARK/ WILL RESULT IN A MAINLY MARINE
IMPACT. VERY HEAVY RAIN IS LIKELY ACROSS ALL OF SOUTHERN NEW
ENGLAND WITH THE HIGHEST AMOUNTS FOCUSED ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND. THE CAPE AND ISLANDS WILL LIKELY
SEE SOME TROPICAL STORM FORCE WIND GUSTS /34 KTS OR GREATER/ DURING
THE OVERNIGHT HOURS. OTHERWISE...THE HIGHER WINDS WOULD REMAIN WELL
OFFSHORE ON THE EASTERN SIDE OF THE STORM.
SATURDAY...ARTHUR CONTINUES TO MOVE TO THE NORTHEAST...EVENTUALLY
BECOMING ABSORBED IN THE MID LEVEL TROUGH OVER NOVA SCOTIA. HEAVY
RAIN AND GUSTY WINDS EARLY ALONG THE EAST COAST WILL MOVE OFFSHORE
LIKELY BY MID-MORNING AND DEFINITELY BY NOON. SKIES WILL CLEAR AS
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. DRIER AIR MOVES IN
AND WITH COOLER TEMPERATURES THE REST OF THE AFTERNOON SHOULD BE
NICE AND FRESH.
SATURDAY NIGHT AND SUNDAY...HIGH PRESSURE CONTINUES TO DOMINATE
THROUGH THE REMAINDER OF THE WEEKEND. QUIET AND DRY WEATHER IS
EXPECTED.
MONDAY THROUGH WEDNESDAY...EXPECT INCREASING HEAT AND HUMIDITY
MONDAY AND TUESDAY AS SOUTHWESTERLY SURFACE WINDS RETURN. A COLD
FRONT LATE TUESDAY MAY BRING SHOWERS AND THUNDERSTORMS BEFORE COOLER
DRIER WEATHER RETURNS WEDNESDAY.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE WITH CONSIDERABLE VARIABILITY IN SPACE AND TIME.
LINGERING IFR IN FOG AND STRATUS ALONG THE SOUTH COAST ESPECIALLY
AROUND THE CAPE AND ISLANDS. EXPECT THESE LOWER CONDITIONS SLOWLY
IMPROVING TO VFR MOST AREAS MIDDAY OR EARLY AFTERNOON. CONDITIONS
LOWERING AGAIN TONIGHT WITH NUMEROUS AREAS OF IFR CIGS DUE TO
LOW CLOUDS AND IFR VSBYS IN FOG DEVELOPING.
A FEW TSTMS W OF A MHT-ORH-IJD LINE MAY CONTAIN STRONG SURFACE
WIND GUSTS AND IFR CONDITIONS IN HEAVY RAIN DURING THE AFTERNOON
AND EVENING.
KBOS TAF...MODERATE CONFIDENCE. CIGS NEAR MVFR/IFR THRESHOLD SHOULD
RETURN AGAIN TONIGHT. SCT TSTMS...MAINLY W OF BOS THIS AFTERNOON/EVENING.
KBDL TAF...MODERATE CONFIDENCE. RISK OF MVFR CIGS SHOULD IMPROVE
TO VFR THIS AFTERNOON AND THEN LOWER AGAIN TONIGHT. SCT TSTMS IN
AREA THIS AFTERNOON AND EVENING. MORE CONCENTRATED SHOWER ACTIVITY
POSSIBLE LATE TONIGHT WITH MVFR CIGS AND VSBYS IN THE RAIN AND
FOG.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS LIKELY IN LOW
CLOUDS...FOG...AND HEAVY RAIN.
FRIDAY NIGHT THROUGH 18Z SATURDAY...LOW CONFIDENCE. MVFR/IFR
CONDITIONS LIKELY IN LOW CLOUDS...FOG...AND HEAVY RAIN. TROPICAL
STORM FORCE WINDS POSSIBLE ON THE CAPE AND ISLANDS BETWEEN 00Z AND
18Z SATURDAY.
18Z SATURDAY THROUGH MONDAY...HIGH CONFIDENCE. MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
AREAS OF FOG LINGERING ALONG THE SOUTH COAST BUT SHOULD SLOWLY
LIFT THIS AFTERNOON.
WINDS SHOULD REMAIN RELATIVELY LIGHT IN THE SHORT TERM BUT
INCREASING SOUTHERLY SWELL HAS TRIGGERED NEED FOR SMALL CRAFT
ADVISORY FOR OUTER S COAST WATER TONIGHT...WHERE SEAS ARE EXPECTED
TO BUILD TO 5 FT. PATCHY NIGHT/MORNING FOG ACROSS THE
WATERS...ESPECIALLY THE SOUTH COASTAL WATERS.
AFTER COORDINATION WITH THE HURRICANE CENTER AND OCEAN PREDICTION
CENTER...WE WILL BE ISSUING A TROPICAL STORM WARNING FOR THE
COASTAL WATERS OUTSIDE OF NANTUCKET. THESE ARE ANZ254 AND ANZ255.
TROPICAL STORM FORCE WINDS POSSIBLE ON THESE WATERS WITHIN 36
HOURS. VALID TIME WILL BE 01Z-08Z.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...MODERATE CONFIDENCE. PERSISTENT LONG SOUTH TO SOUTHWEST
FETCH SHOULD YIELD SCA SEAS...BETWEEN 3 AND 6 FT...ACROSS MOST OF
THE OUTER WATERS. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE
SOUTHERN OUTER WATERS. THESE MAY NEED TO BE EXTENDED FOR THE
EASTERN OUTER WATERS AS WELL LATER TODAY. THERE IS A RISK OF
FOG...PARTICULARLY DURING THE EARLY MORNING HOURS WITH DEEP LOW
LEVEL MOISTURE IN PLACE. IN ADDITION...HEAVY RAIN IS POSSIBLE AT
TIMES.
FRIDAY NIGHT AND SATURDAY...LOW CONFIDENCE. TROPICAL STORM ARTHUR
IS FORECAST TO PASS NEAR THE BENCHMARK TOWARD DAYBREAK SATURDAY.
THIS WILL BRING A PERIOD OF HIGH SEAS AND STRONG WINDS TO THE
SOUTHEAST WATERS FRI NIGHT INTO SATURDAY. THIS SYSTEM IS LIKELY TO
HAVE A SIGNIFICANT IMPACT ON THE MARINE COMMUNITY. WINDS AND SEAS
DIMINISH SLOWLY SATURDAY AFTERNOON AS ARTHUR MOVES AWAY FROM THE
REGION.
SATURDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE. QUIET BOATING
WEATHER.
SUNDAY NIGHT THROUGH MONDAY...LOW CONFIDENCE. EXPECT INCREASING
SEAS ON THE OUTER WATERS WITH SMALL CRAFT SEAS LIKELY.
&&
.HYDROLOGY...
THE ATMOSPHERE IS JUICY WITH PRECIP WATER VALUES 1.7 TO 2.0
INCHES. WITH NO SIGNIFICANT CHANGE EXPECTED THROUGH FRIDAY
NIGHT...THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL THROUGH THIS TIME. THIS WILL MEAN A
CHANCE FOR URBAN AND SMALL STREAM FLASH FLOODING. RIVERS AND
STREAMS ARE GENERALLY AT NORMAL LEVELS FOR THIS TIME OF
YEAR...EXCEPT BELOW NORMAL ACROSS EASTERN MA AND NORTHERN RI.
BECAUSE OF THIS...LARGER TRIBUTARY AND MAINSTEM RIVERS WOULD BE
MORE DIFFICULT TO FLOOD.
A FLASH FLOOD WATCH CONTINUES THIS AFTERNOON AND EVENING ACROSS
PORTIONS OF WESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE.
THIS MAY NEED TO BE EXPANDED AS CONVECTION FIRES UP.
FLASH FLOOD WATCHES WILL LIKELY BE NEEDED FOR AT LEAST SE HALF OF
AREA FOR FRIDAY BUT WILL WAIT TIL THIS EVENING BEFORE PULLING
TRIGGER ON THAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002-003-008>011.
NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ011.
RI...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 6 PM EDT FRIDAY FOR ANZ256.
&&
SYNOPSIS...RLG/THOMPSON
NEAR TERM...WTB/RLG/THOMPSON
SHORT TERM...THOMPSON
LONG TERM...RLG
AVIATION...RLG/THOMPSON
MARINE...WTB/RLG/THOMPSON
HYDROLOGY...Hazardous weather outlook, Jul 3, 11:26 AM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1126 AM EDT THU JUL 3 2014 MAZ002-003-008>011-NHZ011-041530- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- CHESHIRE NH- 1126 AM EDT THU JUL 3 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A MODERATE PROBABILITY OF SEVERE THUNDERSTORMS. DAMAGING WINDS AND HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-041530- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1126 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. IN ADDITION...THERE IS A MODERATE PROBABILITY OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN FLASH FLOODING. HEAVIEST RAINFALL IS LIKELY ACROSS RI AND SE MA CLOSEST TO TROPICAL STORM ARTHUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-041530- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1126 AM EDT THU JUL 3 2014 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-256-041530- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1126 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE FRIDAY. TROPICAL STORM ARTHUR WILL LIKELY PASS OVER OR JUST OUTSIDE OF THE 40N/70W BENCHMARK FRIDAY NIGHT. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HIGH SEAS AND STRONG WIND GUSTS. THE BEST CHANCE FOR TROPICAL STORM CONDITIONS WILL BE ACROSS THE WATERS SOUTH AND EAST OF CAPE COD...INCLUDING THE WATERS NEAR MARTHAS VINEYARD AND NANTUCKET. CONFIDENCE IS LOW AT THIS TIME...BUT MARINERS ARE URGED TO KEEP UP TO DATE WITH THE LATEST WEATHER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 3, 2:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT THU JUL 3 2014
MAZ008>011-031900-
WESTERN HAMPDEN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
213 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPDEN...SOUTHWESTERN
HAMPSHIRE AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RUSSELL...OR 7 MILES NORTHWEST OF
WESTFIELD...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...SOUTH
HADLEY...EASTHAMPTON...GRANBY...SOUTHAMPTON...HADLEY...HATFIELD...
WILLIAMSBURG...HUNTINGTON...RUSSELL...WESTHAMPTON...GRANVILLE...
WHATELY...CHESTER...BLANDFORD AND CHESTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4245 7270 4241 7270 4241 7262 4226 7246
4209 7286 4223 7300
TIME...MOT...LOC 1813Z 232DEG 13KT 4218 7289
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:34 AM EDT | Flash Flood Watch | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 41 hr |
| Jul 3, 4:45 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 18 hr | |
| Jul 3, 11:02 AM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 3, 2:13 PM EDT | Special Weather Statement | BOX | Hampshire | 47 min |
| Jul 3, 2:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Jul 3, 2:57 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 48 min |
| Jul 3, 3:26 PM EDT | Tropical Storm Warning | BOX | Barnstable, Nantucket | 38 hr |
| Jul 3, 3:36 PM EDT | Special Weather Statement | BOX | Franklin | 39 min |
| Jul 3, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 33 min |
| Jul 3, 3:50 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Jul 3, 4:20 PM EDT | Special Weather Statement | BOX | Middlesex | 25 min |
| Jul 3, 4:57 PM EDT | Special Weather Statement | BOX | Middlesex | 48 min |
| Jul 3, 5:01 PM EDT | Areal Flood Advisory | BOX | Worcester | 59 min |
| Jul 3, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 44 min |
| Jul 3, 5:37 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 3, 5:39 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 51 min |
| Jul 3, 5:49 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 3, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 17 min |
| Jul 3, 6:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 63 min |
| Jul 3, 7:39 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 66 min |
| Jul 3, 7:44 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 46 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.